How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Tamara Your Own Question
Tamara, Counselor & Psychotherapist
Category: Mental Health
Satisfied Customers: 1073
Experience:  20+ yrs Private Practice; Cert. Master Therapist; National Board Certified; APA Board Certified
Type Your Mental Health Question Here...
Tamara is online now
A new question is answered every 9 seconds

I have a history of depression and anxiety.. I am am taking

Resolved Question:

I have a history of depression and anxiety.. I am am taking Celexa 40 mg that was doubled from 20 mg 3 weeks ago.. Yesterday I got upset about something and have been crying on and off.. I am feeling hopeless, worthless, alone, not loved, and am just a complete mess!! Is this the sign of a nervous breakdown? Should I go to the emergancy room? I am so unsettled and the tears are non stop!!!
Submitted: 6 years ago.
Category: Mental Health
Expert:  Tamara replied 6 years ago.
Hi tanley. I'm sorry you are having such a hard time. I know it feels horrible to not be able to get control of your emotions. Please remember, though, that you are being treated for depression. And while medication can be extremely beneficial in helping you feel better, it doesn't mean that you are never going to feel bad again. You will still experience emotional ups & downs, and some days will be worse than others.

Based on what you have said, I don't think you are having a nervous breakdown and I don't think going to the emergency room is necessary. However, you are in the best position to judge how bad you feel, and if you are truly not able to get ahold of yourself, it would be an option. If you are feeling suicidal though, you do need to go to the emergency room.

Something obviously triggered a lot of emotion for you. I would suggest you talk with your therapist about it at your next appointment (I'm assuming you have a therapist). Perhaps an anti-anxiety medication would be helpful at times like these to help you calm down and regain control. Please talk with your Dr. about that.

Best wishes, and please let me know if you have any further questions. Tamara

Tamara and other Mental Health Specialists are ready to help you

Related Mental Health Questions